Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 30, NWS Pocatello, ID

November 23, 2016

NWS Pocatello, ID issued this wind advisory at Nov 23, 2016, 3:44 AM MST. It took effect at Nov 23, 2016, 3:00 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 3:44 AM MST (10:44 UTC)
In effect from
Nov 23, 2016, 3:00 PM MST
Expired
Nov 23, 2016, 6:32 PM MST
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

282 
WWUS75 KPIH 231044
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MST WED NOV 23 2016

IDZ017-020-021-232200-
/O.NEW.KPIH.WI.Y.0030.161123T2200Z-161124T0500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
344 AM MST WED NOV 23 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MST THIS EVENING. 

* IMPACTS/TIMING...WINDS WILL INCREASE RAPIDLY DURING THE MIDDLE
  TO LATE AFTERNOON AND CONTINUE VERY WINDY THROUGH THE MIDDLE
  EVENING HOURS TONIGHT. THESE WINDS CAN DRIFT SNOW AND REDUCE
  VISIBILITY IN BLOWING SNOW. EXPECTED WIND SPEEDS CAN BRING DOWN
  POWER LINES, BRING DOWN TREES AND TREE BRANCHES, OR DO DAMAGE TO
  YOUR HOME. STRONG CROSS WINDS MAY DEVELOP ON HIGHWAYS, MAKING
  YOUR VEHICLE MORE DIFFICULT TO CONTROL.

* WINDS...SOUTHWEST TO WEST WIND OF 30 TO 40 MPH WITH GUSTS TO 55
  MPH.

* LOCATIONS...THE EASTERN MAGIC VALLEY AND THE ENTIRE SNAKE RIVER
  PLAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MESSICK
2 follow-up statements
431 
WWUS75 KPIH 232032
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
132 PM MST WED NOV 23 2016

IDZ017-020-232145-
/O.CAN.KPIH.WI.Y.0030.161123T2200Z-161124T0500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG
132 PM MST WED NOV 23 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. WIND GUST TO 25 MPH ARE STILL LIKELY INTO THE EVENING.

$$

IDZ021-240445-
/O.CON.KPIH.WI.Y.0030.161123T2200Z-161124T0500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
132 PM MST WED NOV 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

* IMPACTS/TIMING...WINDS WILL INCREASE INTO THE EVENING HOURS.
  STRONG CROSS WINDS MAY DEVELOP ON HIGHWAYS...MAKING YOUR
  VEHICLE MORE DIFFICULT TO CONTROL.

* WINDS...SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS...AMERICAN FALLS...POCATELLO...BLACKFOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
257 
WWUS75 KPIH 240132
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
632 PM MST WED NOV 23 2016

IDZ021-240245-
/O.CAN.KPIH.WI.Y.0030.000000T0000Z-161124T0500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
632 PM MST WED NOV 23 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS OF 30 MPH ARE NO LONGER EXPECTED IN THIS AREA.
GUSTS TO 25 MPH ARE STILL POSSIBLE UNTIL APPROXIMATELY 10 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:28 AM MST, 16 minutes earlier.

Area forecast discussion, Nov 23, 3:28 AM MST, 16 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
328 AM MST Wed Nov 23 2016

.SHORT TERM...Today through Fri night. Dry winter storm moving
into eastern Idaho by afternoon today, continuing through late
tonight. While it does not have much in the way of moisture, with
24 hour snow totals staying well under 6 inches. However, a wind
event is expected for the eastern Magic Valley and Snake River
plain. Local study indicates that the wind will take a while to
develop, not until mid- to late afternoon, peaking during the
early evening, and dying out before the late evening. Wind
Advisory level was indicated, mostly because the very strong wind
keeps to the south, especially 300mb and above, but even the 500mb
wind has the strong winds really needed to the south of the
forecast area. However, strong cold air advection during the
evening, peak 700mb winds of 30-plus kt, and strong MSL pressure
gradient all work to push the score of the study for the 24/00Z
time period to that Wind Advisory level.

The rest of this near term period is very much dry, with just a
slight chance for the northeast corner of southern Idaho, then a
storm just starting to enter on Fri night in the western zones.
Temperatures will continue near normal, especially afternoon
highs. Overnight lows will be mild tonight due to elevated wind
and cloud cover, but by Thanksgiving night should plunge to near
20 deg F for the Snake River plain. Messick

.LONG TERM...Saturday through Wednesday night. Models still
struggling with solutions thru the extended...but at least they
are finally agreeing. Both bring an upper trof into the Pac NW on
Sat... with precip spreading across the area Sat night and Sun.
Precip is mainly in the mtns...with relatively light amounts. The
upper trof evolves into a disorganized split flow pattern on
Sun...which is historically not a major precip producer. Temps
cool off with this system...and remain as northwest flow dominates
the region. Precip diminishes somewhat Sun night...but a wave in
the northwest flow raises precip chances again on Mon. Strong NW
flow on Tue results in drier conditions into Wed. Another upper
trof moves back into the Pac NW late Wed...increasing precip
chances by Wed night. Hedges

&&

.AVIATION...A cold front is expected to move thru eastern ID later
today bringing lower cigs and snow showers mainly this aftn and
early eve. Low cigs and snow showers will linger overnight in the
eastern highlands. Strong SW winds will pick up late this aftn in
the wake of the cold front...and continue thru the eve. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 PM this afternoon to 10 PM MST this evening
for IDZ017-020-021.

&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.